MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 4 PMA; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL

BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 4 PMA; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL
Model Number 159548
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery due to pain and implant fracture, approximately 6 months post-op.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Foreign source: south africa.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, b4, b5, g3, g6, h2, h10.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Product was not returned.Visual examination of the provided picture identified that the bearing is fractured.Review of the device history record identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a healthcare professional.Review of the available records identified the following: x-rays display abnormal alignment relating to the displaced bearing component, thereby creating metal on metal contact in the medial hardware component.Also noted is mild tilting of the medial femoral component.Bone quality appears unremarkable.There are no signs of loosening, wear, or radiolucency.There appears to be disruption/displacement of the bearing component and resultant genu valgus of the knee.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h10.Visual examination of the returned product identified that lot number matches what is listed in the sub-form of the complaint.The bearing has fractured into 2 pieces.There is wear and tear on all surfaces of the bearing.The returned product was sent for fracture analysis which found that the bearing has separated into two pieces, due to fracture, with the separation about a third of the way back from the anterior edge, dividing the item into anterior and posterior fragments.The superior surface of the re-assembled bearing shows only light wear of the type normally associated with in-vivo use.The inferior surface of the re-assembled bearing shows light wear and possible light pitting or abrasions also typical of in-vivo use, but also some apparent plastic deformation towards the medial side running concurrent with the plane of the fracture.The plastic deformation is also accompanied by possible impingement damage on the inferior side.The fracture surfaces on both fragments both show indications of sudden fracture on the medial side (same side as the possible plastic deformation and impingement damage), and possible light fatigue striations on the lateral side, suggesting that the fracture began on the lateral side and progressed through to the lateral side.The fracture of the bearing was caused by overloading, possibly due to the bearing slipping out of place towards the anterior, resulting in the anterior part of the bearing being unsupported and eventually partially fracturing, which progressed by fatigue into a complete fracture.Review of the device history record identified no deviations or anomalies during manufacturing.Device is used for treatment.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: x-rays display abnormal alignment relating to the displaced bearing component, thereby creating metal on metal contact in the medial hardware component.Also noted is mild tilting of the medial femoral component.Bone quality appears unremarkable.There are no signs of loosening, wear, or radiolucency.There appears to be disruption/displacement of the bearing component and resultant genu valgus of the knee.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF ANAT BRG LT MD SIZE 4 PMA
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15833210
Report Number3002806535-2022-00469
Device Sequence Number17650961
Product Code NRA
UDI-Device Identifier05019279785940
UDI-Public(01)05019279785940(17)261025(10)7123632
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number159548
Device Catalogue Number159548
Device Lot Number7123632
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer11/28/2022
12/29/2022
08/25/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/27/2022
01/11/2023
09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale